Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 13, 2005, 3:41 PM CDT for Outagamie County, Wisconsin. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 13, 2005, 4:38 PM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Outagamie County, WI
The radar
The Green Bay radar (KGRB), 29 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:49 PM CDT | TSTM WND DMG | 4 Nne Black Creek, WI | TREE DOWN AND TOPS OF BUILDINGS DAMAGED ON TOWN HALL ROAD. |
| Jun 13, 3:49 PM CDT | TORNADO | 4 Nne Black Creek, WI | BRIEF TORNADO TOUCHDOWN WITNESSED BY PROPERTY OWNER AND NEIGHBOR. TREE KNOCKED DOWN AND SHINGLE DAMAGE TO ROOF AT RESIDENCE ON TOWN HALL ROAD. |
| Jun 13, 4:07 PM CDT | TSTM WND GST 60 | Kimberly, WI | SKYWARN SPOTTER ESTIMATED WINDS SUSTAINED AT 40 MPH...WITH GUSTS TO 60 MPH IN KIMBERLY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 132041 SVRGRB WIC087-132130- /O.NEW.KGRB.SV.W.0067.050613T2041Z-050613T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 341 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN * UNTIL 430 PM CDT * AT 336 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF BLACK CREEK TO 11 MILES SOUTH OF BLACK CREEK...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF SHAWANO TO APPLETON...AND MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LITTLE CHUTE BY 350 PM... FREEDOM BY 355 PM... SEYMOUR BY 400 PM... TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS SEVERE THUNDERSTORM WARNING REPLACES THE TORNADO WARNING FOR OUTAGAMIE COUNTY. LAT...LON 4455 8869 4426 8855 4426 8820 4458 8820 $$ KIECKBUSCH
3 follow-up statements
000 WWUS53 KGRB 132056 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 355 PM CDT MON JUN 13 2005 WIC087-132130- /O.CON.KGRB.SV.W.0067.000000T0000Z-050613T2130Z/ OUTAGAMIE WI- 355 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR OUTAGAMIE COUNTY... AT 353 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NICHOLS TO KIMBERLY...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF SHAWANO TO APPLETON...MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LITTLE CHUTE BY 400 PM... SEYMOUR AND FREEDOM BY 405 PM... BRIEF...WEAK TORNADO TOUCHDOWNS ARE ALSO POSSIBLE WITH THESE STORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4455 8869 4426 8855 4426 8820 4458 8820 $$ KIECKBUSCH
000 WWUS53 KGRB 132113 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 410 PM CDT MON JUN 13 2005 WIC087-132130- /O.CON.KGRB.SV.W.0067.000000T0000Z-050613T2130Z/ OUTAGAMIE WI- 410 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR OUTAGAMIE COUNTY... AT 406 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SEYMOUR TO LITTLE CHUTE...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF SHAWANO TO 9 MILES EAST OF APPLETON...MOVING EAST AT 20 MPH. A SKYWARN SPOTTER IN KIMBERLY REPORTED AN ESTIMATED WIND GUST TO 60 MPH AT 407 PM. SEVERE THUNDERSTORMS WILL BE NEAR... FREEDOM AND KAUKAUNA AT 415 PM BRIEF...WEAK TORNADO TOUCHDOWNS ARE POSSIBLE WITH THIS LINE OF STORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4455 8869 4426 8855 4426 8820 4458 8820 $$ KIECKBUSCH
000 WWUS53 KGRB 132138 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 438 PM CDT MON JUN 13 2005 WIC087-132148- /O.EXP.KGRB.SV.W.0067.000000T0000Z-050613T2130Z/ OUTAGAMIE WI- 438 PM CDT MON JUN 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE COUNTY EXPIRED AT 430 PM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4455 8869 4426 8855 4426 8820 4458 8820 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:37 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 13, 3:37 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE GREEN BAY WI 337 PM CDT MON JUN 13 2005 SHORT-TERM UPDATE...CORRECTION TO INCLUDE HEAVY RAINFALL POTENTIAL GENERALLY WEAK WINDS ALOFT OVER EAST-CENTRAL WISCONSIN ASSOCIATED WITH DEEP MOISTURE ALSO FAVORABLE FOR HIGH PRECIPITATION EFFICIENCY OF CONVECTION...THUS HEAVY RAINFALL IN SLOWER MOVING CELLS ALSO LIKELY... NW-SE ORIENTATED LINE OF MARGINALLY SEVERE THUNDERSTORMS MOVING ACROSS THE CENTRAL AND EAST-CENTRAL PORTION OF THE FORECAST AREA. ALTHOUGH OVERALL INSTABILITY SUFFICIENT...DEEP LAYER SHEAR STILL SOMEWHAT MARGINAL TO SUSTAIN ORGANIZED/SUPERCELLULAR CONVECTION...THUS STORMS MORE MULTI-CELL/PULSE IN NATURE ATTM. HOWEVER...DESPITE WEAK DEEP LAYER SHEAR...18Z GRB AND 1735Z ATW TAMDAR AIRCRAFT SOUNDINGS INDICATE STEEP LOW-LEVEL LAPSE RATES AND SUBSTANTIAL LOW-LEVEL CAPE. THIS ENVIRONMENT... IN CONCERT WITH BOUNDARY INTERACTIONS ASSOCIATED WITH WARM FRONT AND LAKE-INDUCED BOUNDARIES...CAUSING FEW STORMS TO GENERATE VERY BRIEF WEAK SPIN-UPS...WITH A PUBLIC AND LAW ENFORCEMENT REPORT OF A TORNADO NEAR NEW LONDON. IT APPEARS ENVIRONMENT WILL CONTINUE TO BE FAVORABLE FOR A FEW GENERALLY WEAK BRIEF SPIN-UPS NEXT HOUR OR SO... ESPECIALLY NEAR BOUNDARIES. DEEP LAYER SHEAR TO STRENGTHEN OVER FAR WESTERN PORTION OF THE FORECAST AREA LATER THIS EVENING AS UPPER-JET MAX OF 60 KNOTS APPROACHES SOUTHWEST WISCONSIN...THUS ANTICIPATE MORE ORGANIZED SEVERE CONVECTION LATER THIS EVENING AFTER INITIAL MULTICELL CONVECTION THIS AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES/... NONE. && EB WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON JUN 13 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK THIS AFTERNOON AND EVENING IS OF DAMAGING WINDS...THOUGH A FEW TORNADOES ARE POSSIBLE. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY OF THE THUNDERSTORMS. THE SEVERE THREAT WILL CONTINUE THROUGHOUT THE NIGHT... THOUGH IT WILL BE SOMEWHAT DIMINISHED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS DURING THE AFTERNOON AND EVENING COULD BE SEVERE. QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-564-141700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK THIS AFTERNOON AND EVENING WILL BE OF LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT...THOUGH SOMEWHAT DIMINISHED...WILL CONTINUE THROUGHOUT THE REST OF THE NIGHT. STORMS LATER IN THE NIGHT WOULD LIKELY PRODUCE PRIMARILY STRONG WINDS. AREAS OF FOG CAN BE EXPECTED WITH VISIBILITIES LOCALLY LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS DURING THE AFTERNOON AND EVENING COULD BE SEVERE. QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING WEEKEND. MG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:12 PM CDT | Tornado Warning | GRB | Outagamie, Waupaca | 35 min |
| Jun 13, 4:17 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 34 min |
| Jun 13, 5:14 PM CDT | Special Marine Warning | GRB | 91 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.